Normalization in Lie Algebras via Mould Calculus and Applications

    2017, Volume 22, Number 6, pp.  616–649

    Author(s): Paul T., Sauzin D.

    We establish Écalle’s mould calculus in an abstract Lie-theoretic setting and use it to solve a normalization problem, which covers several formal normal form problems in the theory of dynamical systems. The mould formalism allows us to reduce the Lie-theoretic problem to a mould equation, the solutions of which are remarkably explicit and can be fully described by means of a gauge transformation group. The dynamical applications include the construction of Poincaré–Dulac formal normal forms for a vector field around an equilibrium point, a formal infinite-order multiphase averaging procedure for vector fields with fast angular variables (Hamiltonian or not), or the construction of Birkhoff normal forms both in classical and quantum situations. As a by-product we obtain, in the case of harmonic oscillators, the convergence of the quantum Birkhoff form to the classical one, without any Diophantine hypothesis on the frequencies of the unperturbed Hamiltonians.
    Keywords: mould calculus, normal forms, dynamical systems, quantum mechanics, semiclassical approximation
    Citation: Paul T., Sauzin D., Normalization in Lie Algebras via Mould Calculus and Applications, Regular and Chaotic Dynamics, 2017, Volume 22, Number 6, pp. 616–649

    Access to the full text on the Springer website